You are viewing iud_divas

Previous Entry | Next Entry

Pain on right side

Hello everyone, sorry to bother you guys again but I had a question about some pain I'm experiencing.  I got my IUD 8 days ago during my period, I had some sever cramping/bloated feelings but that stopped in about 2 days.  Maybe 4 days ago I started getting pain on my right side only.  I have a dull ache in my back and pain where my right ovary should be.  Also, I had pain in my pelvic/groin area and around my hip especially, while I had this pain I would occasionally get joint pain in my right ankle and knee.  I talked to my OBGYN on the phone about this, he said the ultrasound tech is out for the week but that he would go with me to the hospital for an ultrasound if I really wanted one.  He said he doesn't think that I should worry because I can still feel my strings and I don't have a fever or anything accompanying it.  He also said that because I only went off birth control pills 1.5 months ago that my ovaries might be enlarged due to that and that it's possible I have a cyst.  I am less worried about it now because the pain has been manageable with taking Aleeve.  However, when I feel my stomach where my right and left ovaries should be, the right side does feel a bit bigger?  I just wanted to see if this happened to anyone else and if I should let it go for the time being.  Thank you again!!

Comments

( 8 comments — Leave a comment )
megletfufuberry
Jun. 12th, 2008 05:15 pm (UTC)
Obviously I'm not a doctor, but when i first went off the pill and got my paragard, I had very early and VERY PAINFUL (see: crying in the fetal position on the floor) ovulation on my left side. It went away after 3-4 days.
elkay
Jun. 12th, 2008 06:08 pm (UTC)
Sounds like an ovarian cyst to me. I am prone to large cysts (not PCOS) and am actually scheduled to have one removed in July.

The way my doctor broke it down to me was like this: 80%+ of functional cysts resolve themselves within 3-4 months. Therefore it's not worth worrying about them until about 3 months. After 3-4 months, if it's still persistent, there's value in investigating removing it. This is where I am, my cyst is large and not going anywhere and it has to come out now.

Quitting HBC does seem to have a link to cysts--perhaps as your body gets the hang of ovulating again they occur.

I would do some watchful waiting, continue with the Aleve and take it easy. If it's still a problem in a few weeks I'd go ahead and get the ultrasound.
hrafn
Jun. 12th, 2008 07:24 pm (UTC)
I had freaking killer cramps on my right side after I got my IUD (Paragard), and the pain would radiate into my right thigh and down into my ankle. It happened way too much for the first week or two? And on and off during the first 2-3 months I had the thing. I called my doctor when it first started happening, and she was unconcerned, since I had no signs of infection (i.e. smelly/weird discharge, fever, etc.). It hasn't happened since then, and I've had my IUD for almost 4 years now. I don't know if the pain back then was just due to my body adjusting to the IUD, or if I had a cyst, since I did not get an ultrasound, but cysts are possible. I say, if the pain keeps happening and isn't getting better, and/or it's worrying you, get an ultrasound.
brennakimi
Jun. 12th, 2008 08:05 pm (UTC)
i would always get any lower right quadrant pain checked by a professional. do you still have your appendix?
ohjenny
Jun. 12th, 2008 08:11 pm (UTC)
I do. However the pain has been going on for awhile, it isn't the "bouncing" pain they tell you to look for with an appendicitis and I don't have any fever. It's definitely much better today than the previous 2 days.
brennakimi
Jun. 12th, 2008 08:18 pm (UTC)
bouncing?

well. keep an eye on it and get it looked at if it makes you uncomfortable.
ohjenny
Jun. 12th, 2008 08:20 pm (UTC)
I was told (when they thought I had an appendicitis before but it was a UTI) that if the pain is worse when you press quickly on the area and then let your hand bounce up that is more telling of a appendix problem. Sorry I am terrible at explaining :)
brennakimi
Jun. 12th, 2008 08:24 pm (UTC)
ah. it's pain on release of pressure. yeah.

i went to the doctor with alternating pain on pressure and pain on release a couple weeks ago. did all manner of tests and ran up a 5k bill at the er. nothin. thank goodness for insurance.
( 8 comments — Leave a comment )

Latest Month

December 2014
S M T W T F S
 123456
78910111213
14151617181920
21222324252627
28293031   

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com